Alert archive / Alabama / Red Flag Warnings in 2012
Red Flag Warning 15, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Jun 27, 2012, 9:13 AM CDT for 11 counties in Alabama. It took effect at Jun 27, 2012, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2012, 9:13 AM CDT (14:13 UTC)
- In effect from
- Jun 27, 2012, 1:00 PM CDT
- Expired
- Jun 27, 2012, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WWUS84 KHUN 271413 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 913 AM CDT WED JUN 27 2012 ALZ001>010-016-272215- /O.NEW.KHUN.FW.W.0015.120627T1800Z-120628T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 913 AM CDT WED JUN 27 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR LOW HUMIDITY FOR NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING...FROM 1 PM TO 7 PM TODAY. * RELATIVE HUMIDITY...VALUES WILL DROP BELOW 30 PERCENT BY 1 PM AND QUICKLY DROP BELOW 20 PERCENT BY MID AFTERNOON. RELATIVE HUMIDITY VALUES WILL NOT RECOVER UNTIL NEARING SUNSET AROUND 7 PM. * IMPACTS...DRY CONDITIONS IN ADDITION TO PERIODIC WIND GUSTS AROUND 10 MPH THIS AFTERNOON WILL LIKELY ALLOW ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD...IN ADDITION TO PERIODIC WIND GUSTS AROUND 10 MPH WILL INCREASE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
095 WWUS84 KHUN 271956 AAA RFWHUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 256 PM CDT WED JUN 27 2012 ALZ001>010-016-280000- /O.CON.KHUN.FW.W.0015.000000T0000Z-120628T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 256 PM CDT WED JUN 27 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY FOR NORTH ALABAMA... * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING...UNTIL 7 PM TODAY. * RELATIVE HUMIDITY...VALUES RANGING FROM THE UPPER TEENS AND 20S WILL CONTINUE TO FALL THROUGH THE AFTERNOON HOURS. RELATIVE HUMIDITY VALUES WILL NOT RECOVER UNTIL NEARING SUNSET AROUND 7 PM. * IMPACTS...DRY CONDITIONS IN ADDITION TO PERIODIC WIND GUSTS TO NEAR 10 MPH THIS AFTERNOON WILL LIKELY ALLOW ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD...IN ADDITION TO PERIODIC WIND GUSTS TO NEAR 10 MPH WILL INCREASE FIRE GROWTH POTENTIAL. && $$
380 WWUS84 KHUN 280002 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 702 PM CDT WED JUN 27 2012 ...RED FLAG WARNING FOR LOW HUMIDITY WILL EXPIRE AT 7 PM CDT THIS EVENING FOR ALL OF NORTHERN ALABAMA... ALZ001>010-016-280115- /O.EXP.KHUN.FW.W.0015.000000T0000Z-120628T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 702 PM CDT WED JUN 27 2012 ...RED FLAG WARNING FOR LOW HUMIDITY WILL EXPIRE AT 7 PM CDT THIS EVENING FOR ALL OF NORTHERN ALABAMA... RECENT SURFACE OBSERVATIONS INDICATE THAT RELATIVE HUMIDITY VALUES REMAIN IN THE 25-30 PERCENT RANGE ACROSS SMALL PORTIONS OF NORTHERN ALABAMA. HOWEVER...RECOVERY OF RELATIVE HUMIDITY WILL INCREASE AS AIR TEMPERATURES CONTINUE TO COOL...AND THE RED FLAG WARNING WILL EXPIRE ON SCHEDULE AT 7 PM CDT. $$ 70/DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jun 27, 6:19 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 27, 6:19 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 619 AM CDT WED JUN 27 2012 .UPDATE... FOR 12Z TAFS && .DISCUSSION... /ISSUED 350 AM CDT WED JUN 27 2012/ THE 'COOLEST' DAY OF THE FORECAST PACKAGE IS UNDERWAY...SO BE SURE TO ENJOY IT! CURRENT 3AM TEMPS ARE IN THE MIDDLE 60S IN MANY LOCATIONS...WITH SOUTHEASTERN PORTIONS OF THE AREA REPORTING UPPER 50S. DEWPOINTS ARE NOTICEABLY DRIER THANKS TO THE FRONT THAT PUSHED THROUGH THE AREA EARLY YESTERDAY. THOUGH WE WON'T HAVE THE GUSTY NORTHERLY WINDS THAT PERSISTED YESTERDAY...AFTN MIXING WILL ALLOW RH VALUES TO PLUMMET INTO THE UPPER TEENS TO LOWER 2OS IN MANY LOCATIONS TODAY. RED FLAG WARNING CRITERIA WILL BE CLOSE TODAY (SANS THE WIND COMPONENT)...SO WILL OPT NOT TO ISSUE A RED FLAG WARNING WITH THIS ISSUANCE. (SEE FIRE WEATHER SECTION BELOW FOR FURTHER INFORMATION). IN ADDITION...AN AIR QUALITY ALERT REMAINS IN EFFECT FOR MADISON AND MORGAN COUNTIES TODAY. (SEE THE AIR QUALITY ALERT PRODUCT: HUNAQAHUN FOR FURTHER INFORMATION.) AFTERNOON TEMPERATURES TODAY WILL BE THE CLOSEST TO NORMAL VALUES FOR THE NEXT 7 DAYS...TOPPING OUT IN THE 91-95F RANGE. BEYOND TODAY...THE COMBINATION OF THE UPPER HIGH OVER THE CENTRAL PLAINS BUILDING EASTWARD AND THE SFC HIGH TO OUR NORTH SHIFTING EAST WILL YIELD THE HOTTEST WEATHER THE TENNESSEE VALLEY HAS SEEN IN SOME TIME. TRIPLE DIGITS RETURN THURSDAY AND IT ONLY GETS WORSE FROM THERE. AFTN HIGHS FRIDAY LOOK TO TOP OUT IN THE 100-105F RANGE WITH A 596-597 DECAMETER 500MB HIGH CENTERED DIRECTLY OVERHEAD (OR CLOSE TO IT). AS A RESULT OF THE SFC HIGH TO THE NORTH SHIFTING EASTWARD...A BIT MORE MOISTURE RETURN IS EXPECTED FRIDAY AND SATURDAY...LEADING TO *AT LEAST* HEAT ADVISORY CRITERIA (IF NOT AN EXCESSIVE HEAT WARNING). CURRENTLY...104F IS FORECAST AT BOTH KHSV AND KMSL FRIDAY...MATCHING UP WELL WITH ECMWF MOS GUIDANCE...THOUGH THIS MAY STILL BE UNDERDONE AFTER TWO DAYS OF TWEAKING IT UPWARD. OVERNIGHT LOWS WILL NOT PROVIDE MUCH IN THE WAY OF RELIEF OVER THE WEEKEND EITHER...WITH LOWS CREEPING UPWARD EACH NIGHT THROUGH THE PERIOD. LOWS FRIDAY MORNING WILL BE IN THE MIDDLE 60S AND LOWS BY SUNDAY/MONDAY MORNINGS WILL APPROACH THE MIDDLE 70S IN MOST LOCATIONS. THE ONLY GLIMPSE OF RELIEF FROM THE SWELTERING HEAT COMES SUNDAY THROUGH WEDNESDAY IN THE FORM OF *VERY* ISOLATED SHOWERS AND STORMS ADVERTISED BY THE GFS/ECMWF. GIVEN THE PREVAILING HOT/DRY CONDITIONS RECENTLY...WOULD NOT BE SURPRISED IF A COMPLETELY DRY 7-DAY PERIOD PREVAILED (OR LONGER AT THIS POINT GIVEN THE STAGNANT PATTERN IN PLACE). WILL LEAVE THE CURRENT LOW POPS AS-IS...BUT IF WE DON'T SEE RAINFALL AROUND THE AREA SOON...SERIOUS DROUGHT ISSUES WILL ARISE. 12 && .AVIATION... FOR 12Z TAFS... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. SURFACE HIGH PRESSURE OVER THE SOUTHEAST WILL RESULT IN LIGHT AND VARIABLE WINDS. RSB && .FIRE WEATHER... /ISSUED 350 AM CDT WED JUN 27 2012/ A CONTINUATION OF UNSEASONABLY WARM TO HOT HIGH TEMPERATURES...AND LOW RELATIVE HUMIDITIES ARE FORECAST THIS AFTERNOON ACROSS NORTHERN ALABAMA. MINIMUM RELATIVE HUMIDITIES COULD FALL BELOW 20 PERCENT IN SOME SPOTS BETWEEN 1-5 PM. THE KEETCH-BYRAM DROUGHT INDEX (KBDI) FOR MOST OF NORTHERN ALABAMA IS ABOVE 500. HOWEVER...WINDS TODAY SHOULD REMAIN GENERALLY LIGHT AND VARIABLE UNDER 10 MPH. THEREFORE A RED FLAG WARNING WILL NOT BE ISSUED. DESPITE NO OFFICIAL WARNING/STATEMENT CONCERNING OUTDOOR FIRES... PERSONS AND INTERESTS ACROSS NORTHERN ALABAMA SHOULD BE VERY CAREFUL WITH OUTDOOR FIRES. THE RECENT RAIN-FREE SPELL HAS CREATED VERY DRY CONDITIONS ACROSS THE TENNESSEE VALLEY. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 27, 4:53 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 453 AM CDT WED JUN 27 2012 ALZ001>010-016-TNZ076-096-097-271845- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 453 AM CDT WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HOT CONDITIONS WILL RETURN TO THE TENNESSEE VALLEY FROM THURSDAY INTO THE WEEKEND. HIGH TEMPERATURES ARE EXPECTED TO WARM INTO THE MID 90S TO AROUND 100 ON THURSDAY...WITH EVEN HIGHER VALUES LIKELY DURING FRIDAY AND SATURDAY. HEAT INDICES ON FRIDAY WILL RANGE FROM 100 TO 105...WITH VALUES ABOVE 110 DEGREES POSSIBLE ACROSS NORTHWEST ALABAMA DURING FRIDAY AND SATURDAY AFTERNOONS. HEAT ADVISORIES WILL BE LIKELY FOR THE LATTER PORTIONS OF THE WEEK FOR MUCH OF THE REGION. AN EXCESSIVE HEAT WARNING IS POSSIBLE ACROSS NORTHWEST ALABAMA FRIDAY AND SATURDAY. OTHERWISE...A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS MAY RETURN TO THE TENNESSEE VALLEY BEGINNING EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. RSB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:59 PM CDT | Heat Advisory | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 2 more | 28 hr |
Nearby
Red Flag Warnings in Alabama, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.